Parallel queueing networks with Markov-modulated service speeds in heavy traffic

J.L. Dorsman, M. Vlasiou, B. Zwart

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

3 Citations (Scopus)
2 Downloads (Pure)

Abstract

We study a network of parallel single-server queues, where the service speeds are governed by a continuous-time Markov chain. This generic model finds applications in many areas such as communication systems, computer systems and manufacturing systems. We obtain heavy-traffic approximations for the joint workload, delay and queue length processes by combining a functional central limit theorem approach with matrix-analytic methods. In addition, we numerically compute the joint distributions by viewing the limit processes as semi-martingale reflected Brownian motions.
Original languageEnglish
Title of host publication31st International Symposium on Computer Performance, Modeling, Measurements and Evaluation (IFIP WG 7.3 Performance 2013, Vienna, Austria, September 24-26, 2013)
Place of PublicationNew York
PublisherAssociation for Computing Machinery, Inc
Pages47-49
DOIs
Publication statusPublished - 2013

Publication series

NameACM SIGMETRICS Performance Evaluation Review
Volume41
ISSN (Print)0163-5999

Fingerprint Dive into the research topics of 'Parallel queueing networks with Markov-modulated service speeds in heavy traffic'. Together they form a unique fingerprint.

Cite this